TheLupusSite.com banner

1 - 7 of 7 Posts

·
Registered
Joined
·
3,471 Posts
Discussion Starter #1
Please can anyone who is on this drug tell me are they putting weithg on, and do they feel sick?

i give up... Have told gp, as i have been having weird symptoms with shaking in right hand arm and teeth chattering really bad, off and on.

gp as rang Neuro dr last week, surgery rang me back and they have increased it from 300mg Am and 300mg pm to 300mgam 500mg Pm,
then in 2 weeks 500ng am and 500mg pm.

just wanted to know one the weight gain?
two the siclkly feeling>

as im not sure of anything anymore, just feel like throwing the lot of them away .
Lin
 

·
Registered
Joined
·
50 Posts
Hi Lin

Sorry to hear you're having problems. I'm assuming if it's a neuro who's prescribed Epilim it's for epilepsy not bi-polar/depression?

My docs wouldn't put me on Epilim initially because apparently they don't like prescribing it for younger women, but I was so allergic to the others tried, they had no choice. I've been on 1000mg a day now for about 15 years, and it works well for me. I'm lucky and have no side effects - my neuro said weight gain was caused by increased appetite and he did say I was unusual in that my weight remained constant.

I do however know people who have had problems... One friend has put on about 2 stone in 6 months, but won't come off because it works. Another friend had really bad stomach problems and had to stop taking it...

Have you tried any other medications? I'd talk to your GP about it and if you're not happy ask about alternatives - but I wouldn't just stop taking it without medical advice. One of the anti-convulsants I was on I had to stop immediately after just two weeks because of a severe reaction, this made me really ill with cold sweats and constant fitting. This was probably just because of the severity of the reaction to the drug, but my opinion is that it's not worth taking the risk.

Hope things get better...

Sammy
 

·
Registered
Joined
·
1,003 Posts
Hi lin

I am so sorry to hear you are still having problems :sad:

I'm sorry I have no experience of epilim,I just wanted to send you a big hug :hug: & I hope you feel better very soon.
It's so frustrating never knowing whether you feel ill due to the meds,the lupus or a virus.:mad:

good luck with the increase I hope it helps.

take good care lin
luv karen x
 

·
Registered
Joined
·
15,684 Posts
Hi Lin,

As you know I recently saw my Neuro who said the Epilim may be causing a worsening of my already existing tremors. I am currently on 1200mg daily. I can't say it's caused me weight gain or nausea, but then weight gain in me is unusual with most meds and I also have a cast iron stomach ;) It seems a lot of those types of drugs can cause weight gain though through increased appetite.

I'm changing to Neurontin because my problem is mainly PN and although it's difficult to get it prescribed here for that reason, they feel I need it and I will be weaning off the Epilim whilst increasing the Neurontin.

love
Lily
 

·
Registered
Joined
·
3,471 Posts
Discussion Starter #5
Thanks Dna Lily and Karen, i thought it would be a little like pred for weight gain, so im already on slimming world diet, but not really moving at all only lost 5 pounds since january grrrrr!!

I've got the Neuro guy next month end of April, im going to have to talk with him. thanks anyway it always helps to have lots of heads better than one head, as i have no one else to talk to about this.

Lily good luck on your new med fingers crossed for you.

thanks Lin
 

·
Registered
Joined
·
111 Posts
HI
Rosie is on Epilim for her seizures and only started eatig at all once sh was started n epilim, prior to this all her nutrition was via a gastrostmy..she ha gained loads of weight since being on it. For ROsie the appetite stimulation and weight gain has been a fantastic side effect, I can undersand it may not me for others.

epilim has also caused ataxia and agitation...these are known side effects and are common to a lot of anti epileptic drugs..
At 24 kg in weight herself Rosie is on 5oomg twice a day...so dose per weight is on a much higher dose than you mention...she has intractible epilepsy though and is on kepra and Clobazam too.. i do hope you can find a happy medium between control and side effects.
Much love
 

·
Registered
Joined
·
3,471 Posts
Discussion Starter #7
im very sorry for rosie,
i wasnt going on about how much dose one was on, but the fact of weight gain

will ask dr when i go thanks gilrs for hepl Lin xxxx
 
1 - 7 of 7 Posts
Top